Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A characterization of $ N$-compact spaces


Author: Kim-peu Chew
Journal: Proc. Amer. Math. Soc. 26 (1970), 679-682
MSC: Primary 54.53
DOI: https://doi.org/10.1090/S0002-9939-1970-0267534-5
MathSciNet review: 0267534
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper, we prove the following theorem:

Theorem A. A 0-dimensional space $ X$ is $ N$-compact if and only if every clopen ultrafilter on $ X$ with the countable intersection property is fixed, where $ N$ is the space of all natural numbers.

Two consequences of Theorem A are as follows:

Theorem B. Suppose that $ X$ and $ Y$ are $ N$-compact spaces. A mapping $ \phi $ from the Boolean ring $ \mathfrak{B}(X)$ of all clopen subsets of $ X$ onto the Boolean ring $ \mathfrak{B}(X)$ of all clopen subsets of $ Y$ is an isomorphism with the property that $ \bigcap\nolimits_{i = 1}^\infty {{A_i} = \emptyset ({A_i} \in \mathfrak{B}(X))} $ implies $ \bigcap\nolimits _{i = 1}^\infty \phi ({A_i}) = \emptyset $ if and only if there exists a homeomorphism $ h$ from $ X$ onto $ Y$ such that $ \phi (A) = h[A]$ for each $ A$ in $ \mathfrak{B}(X)$.

Theorem C. A 0-dimensional space $ X$ is $ N$-compact if and only if the collection of all the countable clopen coverings of $ X$ is complete.


References [Enhancements On Off] (What's this?)

  • [1] R. Engelking and S. Mrówka, On $ E$-compact spaces, Bull. Acad. Polon. Sci. Sér. Sci. Math. Astronom. Phys. 6 (1958), 429-436. MR 20 #3522. MR 0097042 (20:3522)
  • [2] Z. Frolík, A generalization of realcompact spaces, Czechoslovak Math. J. 13 (88) (1963), 127-138. MR 27 #5224. MR 0155289 (27:5224)
  • [3] L. Gillman and M. Jerison, Rings of continuous functions, University Series in Higher Math., Van Nostrand, Princeton, N.J., 1960. MR 22 #6994. MR 0116199 (22:6994)
  • [4] K. D. Magill, Jr. and J. A. Glasenapp, 0-dimensional compactifications and Boolean rings, J. Austral. Math. Soc. 8 (1968), 755-765. MR 0262130 (41:6740)
  • [5] S. Mrówka, On $ E$-compact spaces. II, Bull. Acad. Polon. Sci. Sér. Sci. Math. Astronom. Phys. 14 (1966), 597-605. MR 34 #6712. MR 0206896 (34:6712)
  • [6] -, Further results on $ E$-compact spaces. I, Acta. Math. 120 (1968), 161-185. MR 37 #2165. MR 0226576 (37:2165)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54.53

Retrieve articles in all journals with MSC: 54.53


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1970-0267534-5
Keywords: $ E$-completely regular, $ E$-compact, $ N$-compact, clopen ultrafilter, countable intersection property, Boolean ring
Article copyright: © Copyright 1970 American Mathematical Society

American Mathematical Society